U.S. doctors online nowAsk doctors free
Saint Cloud, FL
A 31-year-old male asked:

if i take generic dilantin from walmart is it safe to switch to cvs?

1 doctor answer1 doctor weighed in
Dr. Jon Fishburn
Ophthalmology 30 years experience
Yes: Dilantin is dilantin, whether it comes from one pharmacy or another. Cost differences may exist. Reassure your prescription reads exactly as your physician has recommended. Good luck.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

Similar questions

A 44-year-old member asked:

What are the side effects of dilantin?

1 doctor answer3 doctors weighed in
Dr. Julian Bragg
Neurology 17 years experience
Short and long term: The most common reactions in the short term are nausea, sedation, and ataxia (difficulty with coordination). Over long periods of use, however, Dilantin has multiple serious side effects, including causing osteoporosis, overgrowth of the gums, anemia, and tremor- these can sometimes persistent even after the medication is stopped.
A 44-year-old member asked:

Do you know if a person can take to much Dilantin and get into trouble?

1 doctor answer2 doctors weighed in
Dr. Ray Tidman
Family Medicine 38 years experience
Complex: Yes, you physician needs to be aware of your concern.
A 40-year-old member asked:

My doc told me my Dilantin was low..How could I get it to a level where it could be ok?

1 doctor answer2 doctors weighed in
Dr. Anthony LaBarbera
Dr. Anthony LaBarbera answered
Pediatrics 28 years experience
See below: The level does not need to be in the therapeutic range, as long as your seizures are controlled. You should be good.
A 35-year-old member asked:

How do I wean off dilantin?

1 doctor answer3 doctors weighed in
Dr. Yash Khanna
Family Medicine 57 years experience
Yes body knows/respo: Dilantin is prescribed for control of seizures.Too much can cause side effects and body knows when it is too much as blood level goes up body responds with side effects.Same holds true when you take too little, seizures are not controllled.That is the reason to keep the blood level in threpeutic range.So if you are tapering for a reason, your body knows as level falls.Wean off gradually
A 47-year-old member asked:

Can a person person take too much dilantin?

1 doctor answer2 doctors weighed in
Dr. Bennett Machanic
Neurology 52 years experience
Definitely: Dilantin is an anti-epilepsy drug which was developed over 75 yrs ago, and has many potential problems. Due to metabolism, drug levels can easily rise with weight loss, dosage adjustment, and drug interactions. If toxic, the drug can cause dizziness, imbalance, falling, and incoordination. Long-term usage has been reported to cause problems with brain and periph nerves.

Related questions

A 33-year-old member asked:
3 doctor answers7 doctors weighed in
A 30-year-old male asked:
3 doctor answers6 doctors weighed in
A 45-year-old female asked:
1 doctor answer1 doctor weighed in
A 45-year-old female asked:
1 doctor answer1 doctor weighed in

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Jun 25, 2014
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits
$15 per month

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.